Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 199, NWS Shreveport, LA

July 14, 20165 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2016, 5:31 PM CDT for 5 counties in Arkansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 5:31 PM CDT (22:31 UTC)
Expired
Jul 14, 2016, 6:30 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:55 PM CDTTSTM WND GST 604 E Prescott, AR50 TO 60 MPH GUSTS MEASURED IN REDLAND COMMUNITY 4 MILES EAST OF PRESCOTT. NUMEROUS LARGE LIMBS AND SOME TREES SNAPPED OFF
Jul 14, 6:15 PM CDTTSTM WND DMGHope, ARTREES AND POWER LINES REPORTED DOWN IN HOPE AND OUTSIDE THE CITY LIMITS AS WELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 3:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

294 
WUUS54 KSHV 142231
SVRSHV
ARC057-061-081-099-133-142330-
/O.NEW.KSHV.SV.W.0199.160714T2231Z-160714T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHERN NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
  HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 630 PM CDT

* AT 531 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CRATER OF DIAMONDS STATE PARK TO 6 MILES SOUTHWEST
  OF SARATOGA...MOVING EAST SOUTHEAST AT 30 MPH. NUMEROUS TREES HAVE
  BEEN DOWNED NEAR NASHVILLE AND OVER SEVIER COUNTY. 

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOPE...NASHVILLE...PRESCOTT...MINERAL SPRINGS...EMMET...BLEVINS...
  PERRYTOWN...TOLLETTE...FULTON...WASHINGTON...SARATOGA...
  MCCASKILL...OZAN...MCNAB...PATMOS...OAKHAVEN...SUTTON...
  BRIGHT STAR...BOUGHTON AND MILLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3401 9382 3394 9351 3396 9347 3395 9342
      3396 9338 3390 9330 3388 9331 3384 9329
      3384 9326 3383 9326 3383 9323 3381 9319
      3348 9352 3359 9381 3361 9382 3360 9384
      3370 9409 3404 9382
TIME...MOT...LOC 2231Z 296DEG 25KT 3403 9366 3370 9399 

HAIL...0.75IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:42 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 14, 3:42 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
342 PM CDT THU JUL 14 2016

.DISCUSSION...
For the most part, today has been another carbon copy of heat and
humidity, with heat indices just flirting with the 105 degree heat
index threshold for heat advisory. However, subtle changes in
position of upper ridge has allowed for a nw flow aloft pattern to
infringe upon northern portions of the area...further cooling of mid
lvl temps. A decayed nocturnal mcs has redeveloped over OK and
movg sewd into area packing a big punch with widespread winds of
40 or more mph...and intense lgt strikes. Svr tstm watch issued
for se OK/sw AR/and extreme ne corner of TX...until 9 pm. have
upped pops to high end chance across northern portions of area,
and expanded slgt chc to cover remainder of LA/TX and to include
the entire overnight hours. NW flow to continue Friday, and
gradually weakening over the wknd as the upper ridge expands once
again as it begins to move into the central plains. Will see sct
convection for much of the area on Friday, with coverage becmg
questionable Saturday and finally minimal coverage of any
convection by Sunday. Of course, with nw flow cannot assume that
all convection will be diurnal. By early next week will see temps
climb back into upper 90s and possibly near 100 with a more
easterly flow locking in higher dewpoints, and any possible
convection limited to more sea breeze type, as the upper ridge
moves to a more northerly position, relative to our area. With
that said, heat advisories may possibly be needed next week./VII/.

&&

.PREV DISCUSSION... /issued 104 PM CDT THU JUL 14 2016/

AVIATION...
Mostly VFR conditions will continue through much of the 14/18Z TAF
period. A sct cu field has developed over E TX/N LA early this
afternoon...with SW AR expected to fill in by mid-afternoon. A
stationary outflow bndry from morning convection over Cntrl AR
is now focusing some cu towers just SW of HOT...to a LLQ and GLH
line...with sct convection possibly developing by mid to late
afternoon along it...shifting SSE late in the day. Any convection
that develops along this bndry may near the ELD terminal by
00Z...but confidence remains too low to mention in the TAF attm.
A larger cluster of convection has developed over Cntrl/NE OK
early this afternoon...which should shift ESE into Wrn and Cntrl
AR between 20-24Z. This convection may build farther Swd into
extreme SE OK/SW AR by 00Z...and could affect the TXK/ELD
terminals between 00-04Z. Will continue to monitor the current
radar trends with amendments possible as confidence increases
later today. Locally gusty winds...reduced vsbys...and MVFR cigs
would be possible in/near the convection before it diminishes by
late evening. Considerable convective debris should linger
overnight/Friday morning...with additional sct -SHRA
redevelopment possible over SW AR...with the higher confidence
affecting the ELD terminal. Low MVFR cigs should develop between
09-12Z over the WSW portions of E TX...affecting the TYR/GGG/LFK
terminals through mid-morning before scattering out. SSW winds
8-12kts this afternoon will diminish to 4-7kts after 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  96  77  96 /  20  20  20  20
MLU  76  95  76  92 /  30  30  30  30
DEQ  74  94  75  94 /  40  30  20  20
TXK  76  95  76  96 /  40  30  20  20
ELD  75  93  76  93 /  40  30  30  30
TYR  77  97  77  97 /  20  10  20  20
GGG  77  97  77  96 /  20  10  20  20
LFK  75  97  77  96 /  20  10  10  20

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Jul 14, 11:54 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT THU JUL 14 2016

LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-151700-
CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1154 AM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORM ARE A REMOTE POSSIBILITY ACROSS
PORTION OF THE AREA LATE THIS AFTERNOON AND EVENING. NO HAZARDOUS
WEATHER IS EXPECTED. HOWEVER...AFTERNOON HEAT INDEX VALUES OF 100
TO 105 DEGREES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH SUNDAY. RAIN CHANCES BEGIN TO TAPER OFF AS WE HEAD INTO
THE NEW WORK WEEK NEXT WEEK WITH DAYTIME HIGH TEMPERATURES BY THE
MIDDLE OF THE WORK WEEK CLIMBING TO NEAR 100 DEGREES ACROSS THE
ENTIRE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY THROUGH
TONIGHT.

ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-TXZ096-097-
151700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-RED RIVER-
BOWIE-
1154 AM CDT THU JUL 14 2016

ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP BY MID
AFTERNOON...WITH THUNDERSTORM COVERAGE POSSIBLY BECOMING SCATTERED
BY THE EVENING HOURS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP BY MID
AFTERNOON...WITH THUNDERSTORM COVERAGE POSSIBLY BECOMING SCATTERED
BY THE EVENING HOURS. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS DURING
AFTERNOON HEATING TODAY COULD PRODUCE STRONG WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING. OTHERWISE...THE HEAT WILL BE
ON ONCE AGAIN TODAY WITH AFTERNOON HEAT INDEX VALUES ECLIPSING THE
100 DEGREE MARK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
FRIDAY THROUGH SUNDAY. RAIN CHANCES BEGIN TO TAPER OFF AS WE HEAD
INTO THE NEW WORK WEEK NEXT WEEK WITH DAYTIME HIGH TEMPERATURES BY
THE MIDDLE OF THE WORK WEEK CLIMBING TO NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED TODAY THROUGH
TONIGHT.

VII

In the hours before

Special weather statement, Jul 14, 3:25 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT THU JUL 14 2016

OKZ077-142130-
MCCURTAIN OK-
325 PM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 430 PM
CDT...

AT 325 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BIG
CEDAR TO 9 MILES EAST OF NASHOBA TO KOSOMA...AND MOVING SOUTHEAST AT
35 MPH.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...WRIGHT CITY...VALLIANT...MILLERTON...RUFE...OAK HILL...
SLIM...GOLDEN...PICKENS...BETHEL...SHERWOOD...SMITHVILLE...RINGOLD...
MOUNT HERMAN...PLUNKETVILLE...BATTIEST...HOCHATOWN...
WATSON AND GLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR BROKEN BOW LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN ARKANSAS...AND SOUTHEASTERN OKLAHOMA.

LAT...LON 3451 9446 3412 9447 3403 9461 3395 9516
      3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 2025Z 315DEG 29KT 3473 9457 3448 9504 3435 9558

15
Special weather statement, Jul 14, 4:27 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT THU JUL 14 2016

ARZ050-051-059-OKZ077-142215-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
427 PM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
HOWARD...SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES UNTIL 515 PM
CDT...

AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OPAL TO NEAR COSSATOT RIVER
STATE PARK TO 12 MILES NORTHEAST OF BROKEN BOW...AND MOVING SOUTHEAST
AT 30 MPH.

HALF INCH HAIL AND STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...DIERKS...HORATIO...UMPIRE...LOCKESBURG...WINTHROP...
GILLHAM...BEN LOMOND...CORINTH...ATHENS...CENTER POINT...OAK GROVE...
CENTRAL...GENEVA...LEBANON...MUDDY FORK...EAGLETOWN...BELLVIEW...
WEST LINE AND SILVER RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN ARKANSAS...AND SOUTHEASTERN OKLAHOMA.

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9382 3404 9382 3396 9388 3370 9428
      3410 9464 3423 9447 3419 9447 3419 9425
      3436 9425
TIME...MOT...LOC 2126Z 318DEG 24KT 3456 9401 3432 9424 3412 9455

15
Local storm report, Jul 14, 4:42 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     SMITHVILLE              34.47N  94.65W
07/14/2016                   MCCURTAIN          OK   PUBLIC

            NUMEROUS TREES DOWN ON BEACHTON ROAD EAST SIDE OF
            SMITHVILLE

&&

EVENT NUMBER SHV1600603

25
Local storm report, Jul 14, 4:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     DE QUEEN                34.04N  94.34W
07/14/2016                   SEVIER             AR   PUBLIC

            SEVERAL TREES DOWN IN CITY... STRONG WINDS ESTIMATED AT
            70 MPH

&&

EVENT NUMBER SHV1600604

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:27 PM CDTSpecial Weather StatementSHVHoward, Sevier48 min
Jul 14, 4:51 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier39 min
Jul 14, 6:10 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada65 min
Jul 14, 6:22 PM CDTSpecial Weather StatementSHVLafayette38 min
Jul 14, 6:41 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Union64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.